Alert archive / California / Special Weather Statements in 2011
Special Weather Statement, NWS Medford, OR
NWS Medford, OR issued this special weather statement at Aug 7, 2011, 7:58 PM PDT for Siskiyou County, California. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 7:58 PM PDT (02:58 UTC)
- Expired
- Aug 7, 2011, 8:30 PM PDT
- In force
- 32 min
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 66 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 3.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2735 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
751 WWUS86 KMFR 080258 SPSMFR SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 758 PM PDT SUN AUG 7 2011 CAZ080-081-080330- CENTRAL SISKIYOU COUNTY CA-WESTERN SISKIYOU COUNTY CA- 758 PM PDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SISKIYOU COUNTY UNTIL 830 PM PDT... AT 752 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF GAZELLE...OR 18 MILES SOUTH OF YREKA...MOVING NORTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. RAIN RATES OF 1 INCH PER HOUR ARE POSSIBLE. AREAS AFFECTED BY THIS STORM INCLUDE...GAZELLE AND WEST OF INTERSTATE 5. IT ALSO INCLUDES GAZELLE CALLAHAN ROAD. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4158 12251 4145 12242 4140 12268 4146 12271 TIME...MOT...LOC 0256Z 230DEG 9KT 4148 12259 $$ MSO/SK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:01 PM PDT, 4 hours 57 minutes earlier.
Area forecast discussion, Aug 7, 3:01 PM PDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
301 PM PDT SUN AUG 7 2011
.SHORT TERM...A FEW LIGHTNING STRIKES OCCURED IN NORTHEAST
SISKIYOU COUNTY JUST SOUTH OF TULELAKE. THE LOWEST LIFTED INDEX SO
FAR THIS AFTERNOON EXTENDS FROM NE SISKIYOU COUNTY NORTHEAST
TOWARD HWY 140 AND EAST ACROSS THE QUARTZ MOUNTAIN PASS AREA.
ANOTHER LOW LI RUNS ALONG THE SOUTHERN OREGON CASCADES BUT THERE
IS STILL SOME CAPPING OVER THAT AREA. EXPECT SOME OF THESE CELLS
TO BUILD AGAIN TOWARD THE EVENING HOURS.
ANOTHER SHORT WAVE TROUGHS WILL MOVE INLAND MONDAY. AREAS OF
INSTABILITY AND CAPE START OUT IN THE LOWER KLAMATH COUNTY AND
THEN MOVE OUT QUICKLY TO NE KLAMATH/NW LAKE COUNTY BY MONDAY
EVENING. IT APPEARS THE STORMS WILL GENERATE MORE LIGHTNING
POTENTIAL IN THE OCHOCOS AND OUR EASTERN OREGON ZONES WILL SEE
LESS COVERAGE. ALSO FUELS SITUATIONS IS STILL NOT EXPECTED TO
BECOME VERY DRY UNTIL THURSDAY. HAVE HELD BACK ON FIRE WEATHER
WATCH FOR THOSE REASONS.
A MORE WESTERLY FLOW DEVELOPS ON TUESDAY WITH LESS MOISTURE AND
LESS INSTABILITY. HAVE REMOVED THUNDERSTORMS WORDING FROM TUESDAY
FORWARD.
AT THE COAST..EXPECT LOW CLOUDS TO RETURN WITH SOME SPREADING INTO
THE UMPQUA BASIN AGAIN TONIGHT.
.LONG TERM...EXTENDED FORECAST IS RATHER TRICKY AS THE UPPER LEVEL
PATTERN IS SHIFTING SOMEWHAT. THE TROUGH AND LOW PRESSURE IN THE
GULF OF ALASKA IS STILL ON TRACK TO DEEPEN AND DROP SOUTHWARD.
HOWEVER THE LONG WAVE POSITION COULD STAY FAR ENOUGH OFFSHORE THAT
DOWNSTREAM RIDGING DEVELOPS INLAND ACROSS THE INTERMOUNTAIN WEST.
THIS WOULD PUMP SOME WARM AIR INTO OUR AREA AND HIGHS INLAND COULD
CLIMB UPWARD ABOVE SEASONAL NORMS NEXT WEEKEND. ANY SHORT WAVE
MOVING INLAND IN THE SW FLOW COULD TRIGGER A FEW THUNDERSTORMS.
GFS HAS NOT INDICATED ANY SIGNIFICANT SHORT WAVE AND IT WILL MOST
LIKELY BE A NEAR TERM FORECASTING AS FAR AS CONVECTION. THIS LONG
WAVE TROUGH MAY COME INLAND EARLY PART OF THE THIRD WEEK OF AUGUST
WHICH WOULD BE IN LINE WITH CPC FORECAST OF GREATER CHANCE OF
COOLER THAN NORMAL TEMPERATURE IN THAT TIMEFRAME.
&&
.AVIATION...COASTAL TERMINALS SHOULD SEE A RETURN TO MVFR AND LCL
IFR AFTER SUNSET. LOW LEVEL HUMIDITY IS NEAR 100PCT THERE AND LOW
CIGS WILL BE QUITE EXTENSIVE AND PERSISTS INTO LATE MORNING
TUESDAY. TO THE EAST OF THE CASCADES ISOLATED CB CAN BE EXPECTED
UNTIL SUNSET.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR PARTS OF ORZ027-030.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THIS
AFTERNOON FOR PZZ376.
08/99/99In the hours before
Special weather statement, Aug 7, 6:25 PM PDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 625 PM PDT SUN AUG 7 2011 CAZ081-083-080145- CENTRAL SISKIYOU COUNTY CA-NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY CA- 625 PM PDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SISKIYOU COUNTY UNTIL 645 PM PDT... AT 621 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MONTAGUE...OR 5 MILES NORTHEAST OF YREKA...AND SOUTH OF BLACK MOUNTAIN MOVING NORTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND POSSIBLE LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN SISKIYOU COUNTY INCLUDING BLACK MOUNTAIN. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER. LAT...LON 4191 12238 4179 12233 4173 12256 4183 12261 TIME...MOT...LOC 0122Z 225DEG 4KT 4179 12256 MSO/SK
Special weather statement, Aug 7, 7:58 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 758 PM PDT SUN AUG 7 2011 CAZ080-081-080330- CENTRAL SISKIYOU COUNTY CA-WESTERN SISKIYOU COUNTY CA- 758 PM PDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SISKIYOU COUNTY UNTIL 830 PM PDT... AT 752 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF GAZELLE...OR 18 MILES SOUTH OF YREKA...MOVING NORTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. RAIN RATES OF 1 INCH PER HOUR ARE POSSIBLE. AREAS AFFECTED BY THIS STORM INCLUDE...GAZELLE AND WEST OF INTERSTATE 5. IT ALSO INCLUDES GAZELLE CALLAHAN ROAD. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4158 12251 4145 12242 4140 12268 4146 12271 TIME...MOT...LOC 0256Z 230DEG 9KT 4148 12259 MSO/SK
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:25 PM PDT | Special Weather Statement | MFR | Siskiyou | 20 min |
Nearby
Special Weather Statements in California, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.